Alert archive / Missouri / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS St. Louis, MO

December 23, 20127 counties in Illinois; 8 counties in Missouri

NWS St. Louis, MO issued this winter storm watch at Dec 23, 2012, 2:57 PM CST for 7 counties in Illinois; 8 counties in Missouri. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2012, 2:57 PM CST (20:57 UTC)
In effect from
Dec 25, 2012, 6:00 PM CST
Expired
Dec 25, 2012, 4:17 AM CST
In force
Issued by
NWS St. Louis, MO

Counties Clinton County, IL, Fayette County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS43 KLSX 232057
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CST SUN DEC 23 2012

...WINTER STORM POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY...

.A STRONG STORM SYSTEM IS EXPECTED TO BRING ACCUMULATING SNOW AND
STRONG WINDS TO PORTIONS OF MISSOURI AND ILLINOIS ON TUESDAY
NIGHT AND EARLY WEDNESDAY. THIS SYSTEM IS EXPECTED TO BRING
SIGNIFICANT SNOW TO THE REGION EARLY TUESDAY EVENING...PERSISTING
INTO WEDNESDAY MORNING. THE SOUTHEAST THIRD OF MISSOURI THROUGH
SOUTHWEST ILLINOIS IS MOST LIKELY TO EXPERIENCE THE BRUNT OF THIS
STORM. THE STRONG WINDS AND HEAVY SNOWFALL ASSOCIATED WITH THIS
SYSTEM WILL RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE
WATCH AREA.

ILZ069-074-079-101-102-MOZ065-072>075-084-085-099-241200-
/O.NEW.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/
CLINTON IL-WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL-MONROE IL-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...BELLEVILLE...FARMINGTON
257 PM CST SUN DEC 23 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
LATE TUESDAY NIGHT. 

* TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA
  LATE TUESDAY AFTERNOON INTO THE EARLY EVENING AND PERSIST OVERNIGHT. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 5 TO 7 INCHES ARE EXPECTED.

* WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 30
  MPH ARE CURRENTLY ANTICIPATED. 

* IMPACTS...DANGEROUS AND LIFE THREATENING TRAVEL CONDITIONS ARE
  EXPECTED AS FALLING AND BLOWING SNOW COMBINES WITH STRONG WINDS
  TO SIGNIFICANTLY REDUCE VISIBILITY AND BRIEFLY CREATE NEAR
  BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

ILZ065-070-241200-
/O.NEW.KLSX.WS.A.0001.121226T0000Z-121226T1500Z/
FAYETTE IL-MARION IL-
INCLUDING THE CITIES OF...VANDALIA...SALEM
257 PM CST SUN DEC 23 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. 

* TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA
  TUESDAY NIGHT AND PERSIST INTO WEDNESDAY MORNING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 4 TO 7 INCHES ARE EXPECTED.

* WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 30
  MPH ARE CURRENTLY ANTICIPATED.

* IMPACTS...DANGEROUS AND LIFE THREATENING TRAVEL CONDITIONS ARE
  EXPECTED AS FALLING AND BLOWING SNOW COMBINES WITH STRONG WINDS
  TO SIGNIFICANTLY REDUCE VISIBILITY AND BRIEFLY CREATE NEAR
  BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

TILLY
3 follow-up statements
819 
WWUS43 KLSX 240941
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
341 AM CST MON DEC 24 2012

...WINTER STORM POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY...

.LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS EARLY ON
TUESDAY AND INTENSIFY AS IT MOVES NORTHEAST INTO THE OHIO VALLEY
BY EARLY WEDNESDAY. THIS STORM IS EXPECTED TO BRING A BAND OF
HEAVY SNOW ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS ON CHRISTMAS NIGHT BEFORE EXITING THE AREA EARLY ON
WEDNESDAY. WIND SPEEDS WILL ALSO INCREASE AS THE LOW DEEPENS. THE
STRONG WINDS AND HEAVY SNOWFALL ASSOCIATED WITH THIS SYSTEM WILL
RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE WATCH AREA.

ILZ069-074-079-101-102-MOZ065-072>075-084-085-099-242145-
/O.CON.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/
CLINTON IL-WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL-MONROE IL-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...BELLEVILLE...FARMINGTON
341 AM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE TUESDAY NIGHT...

* TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA
  LATE TUESDAY AFTERNOON AND EARLY EVENING AND CONTINUE THROUGH
  THE NIGHT.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 5 TO 8 INCHES ARE
  EXPECTED.

* WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 
  30 MPH ARE CURRENTLY ANTICIPATED. 

* IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING
  AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY
  CREATES NEAR BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

ILZ065-070-242145-
/O.CON.KLSX.WS.A.0001.121226T0000Z-121226T1500Z/
FAYETTE IL-MARION IL-
INCLUDING THE CITIES OF...VANDALIA...SALEM
341 AM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

* TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA
  TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY MORNING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 4 TO 7 INCHES ARE 
  EXPECTED.

* WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 
  30 MPH ARE CURRENTLY ANTICIPATED. 

* IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING
  AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY
  CREATES NEAR BLIZZARD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

BRITT
544 
WWUS43 KLSX 241938
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CST MON DEC 24 2012

...WINTER STORM POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY...

.LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS EARLY ON
TUESDAY AND INTENSIFY AS IT MOVES NORTHEAST INTO THE OHIO VALLEY
BY EARLY WEDNESDAY. THIS STORM IS EXPECTED TO BRING A BAND OF
HEAVY SNOW ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS ON CHRISTMAS NIGHT BEFORE EXITING THE AREA EARLY ON
WEDNESDAY. WIND SPEEDS WILL ALSO INCREASE AS THE LOW DEEPENS. THE
STRONG WINDS AND HEAVY SNOWFALL ASSOCIATED WITH THIS SYSTEM WILL
RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE WATCH AREA.

ILZ065-069-070-074-079-101-102-251200-
/O.EXT.KLSX.WS.A.0001.121226T0000Z-121226T1800Z/
FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. CLAIR IL-MONROE IL-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...BELLEVILLE
138 PM CST MON DEC 24 2012

...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

* TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA 
  TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 6 TO 10 INCHES ARE
  EXPECTED.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40
  MPH ARE CURRENTLY ANTICIPATED.

* IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING 
  AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY 
  CREATES NEAR BLIZZARD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

MOZ065-072>075-084-085-099-251200-
/O.CON.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITY OF...FARMINGTON
138 PM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE TUESDAY NIGHT...

* TIMING...SNOW...POSSIBLY HEAVY AT TIMES...WILL ENTER THE AREA 
  LATE TUESDAY AFTERNOON AND EARLY EVENING AND CONTINUE THROUGH 
  THE NIGHT. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 6 TO 10 INCHES ARE 
  EXPECTED. 

* WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND
  35 MPH ARE CURRENTLY ANTICIPATED.

* IMPACTS...DANGEROUS TRAVEL CONDITIONS ARE EXPECTED AS FALLING 
  AND BLOWING SNOW SIGNIFICANTLY REDUCES VISIBILITY AND BRIEFLY 
  CREATES NEAR BLIZZARD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

TILLY
498 
WWUS43 KLSX 251017
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
417 AM CST TUE DEC 25 2012

...SNOW AND BLOWING SNOW EXPECTED TONIGHT AND EARLY WEDNESDAY...

.LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL QUICKLY MOVE
INTO THE TENNESSEE VALLEY BY EARLY WEDNESDAY. THE EXPECTED TRACK
OF THIS STORM HAS SHIFTED SLIGHTLY SOUTHWARD...SO THE HEAVIEST
SNOW AND BLIZZARD CONDITIONS ARE NOW EXPECTED TO BE ACROSS
SOUTHEAST MISSOURI INTO SOUTHEAST ILLINOIS. THERE WILL STILL BE
ACCUMULATING SNOWFALL WITH SOME BLOWING SNOW ALONG A FARMINGTON
MISSOURI TO SALEM ILLINOIS LINE. TRAVEL CONDITIONS BECAUSE OF SNOW
AND BLOWING SNOW WILL BE DANGEROUS TONIGHT AND WEDNESDAY.

MOZ065-072-073-251130-
/O.CAN.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
417 AM CST TUE DEC 25 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER
STORM WATCH. 

TOTAL ACCUMULATIONS FROM THIS STORM ARE NO LONGER EXPECTED TO BE
AS MUCH BECAUSE THE WINTER STORM IS NOW EXPECTED TO TRACK SLIGHTLY
FARTHER SOUTH.

$$

ILZ101-102-251130-
/O.CAN.KLSX.WS.A.0001.121226T0000Z-121226T1800Z/
ST. CLAIR IL-MONROE IL-
INCLUDING THE CITY OF...BELLEVILLE
417 AM CST TUE DEC 25 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER
STORM WATCH. 

TOTAL ACCUMULATIONS FROM THIS STORM ARE NO LONGER EXPECTED TO BE
AS MUCH BECAUSE THE WINTER STORM IS NOW EXPECTED TO TRACK SLIGHTLY
FARTHER SOUTH.

$$

MOZ074-075-084-085-099-252230-
/O.UPG.KLSX.WS.A.0001.121226T0000Z-121226T1200Z/
/O.NEW.KLSX.WW.Y.0006.121226T0000Z-121226T1200Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITY OF...FARMINGTON
417 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...ACCUMULATING SNOW IS EXPECTED TO DEVELOP THIS EVENING
  AND END EARLY ON WEDNESDAY MORNING. 

* ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS WILL BE 2 TO 4 INCHES
  INCHES WITH LOCALLY HIGHER AMOUNTS.

* WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 35
  MPH WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW.

* IMPACTS...TRAVEL CONDITIONS WILL BECOME DIFFICULT TONIGHT AS THE
  SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND MAKE ROADS
  TREACHEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

ILZ065-069-070-074-079-252230-
/O.UPG.KLSX.WS.A.0001.121226T0000Z-121226T1800Z/
/O.NEW.KLSX.WW.Y.0006.121226T0000Z-121226T1800Z/
FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER
417 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...ACCUMULATING SNOW IS EXPECTED TO DEVELOP TONIGHT AND
  END BY LATE WEDNESDAY MORNING.

* ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS WILL BE 2 TO 4 INCHES
  WITH LOCALLY HIGHER AMOUNTS.

* WINDS...SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 35
  MPH WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW.

* IMPACTS...TRAVEL CONDITIONS WILL BECOME DIFFICULT TONIGHT AS THE
  SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND MAKE ROADS
  TREACHEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

BRITT

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 1:19 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 23, 1:19 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CST SUN DEC 23 2012

.SHORT TERM...
ISSUED AT 115 PM CST SUN DEC 23 2012
(TONIGHT)

FOCUS WILL BE TEMPS WHICH WILL DETERMINE P-TYPE TONIGHT.

SHORT TERM GUIDANCE IS STRUGGLING WITH WARM UP TODAY ACROSS SRN
PORTIONS OF THE CWA WHERE AMPLE INSOLATION AND SWLY TO WLY WINDS
HAVE HELPED MUCH OF THE REGION TO WARM INTO THE MID TO UPPER 50S.

S/W CURRENTLY BEING EJECTED INTO THE PLAINS WILL HELP DEEPEN A LOW
AS IT APPROACHES THE AREA. MOVED POPS FOR TONIGHT SLIGHTLY FURTHER
S BASED ON LATEST GUIDANCE...BUT CONTINUED A TREND TWD THE GFS
SOLN. AS COLDER AIR MOVES IN BEHIND THIS SYSTEM...CAN NOT RULE OUT
AREAS ON THE NRN AND WRN EDGE OF THE PRECIP SHIELD RECEIVING A
BRIEF PERIOD OF FZRA. ATTM...THIS SYSTEM DOES NOT APPEAR TO POSE A
GREAT THREAT.

WITH COLDER AIR ADVECTING INTO THE REGION TONIGHT...HAVE TRENDED
TWD THE COOLER GUIDANCE FOR TONIGHT. EXCEPTION WILL BE ACROSS THE
SRN THIRD OF THE CWA NEAR THE LOW TRACK. THIS MAY POSE A PROBLEM
ACROSS NRN PORTIONS OF THE CWA INTO CENTRAL MO. MDLS SUGGEST
CURRENT AREA OF FG/ST OVER NRN IL AND IA WILL ADVECT/DEVELOP SWD
TONIGHT. WHILE THE NAM IS NOTORIOUSLY MOIST WITHIN THE BNDY
LAYER...THERE IS NOW GOOD SUPPORT FROM THE GFS/LOCAL WRF/HRRR FOR
FG/ST DEVELOPMENT TONIGHT. DEPENDING ON IF FG DEVELOPS...WITH THE
COLD TEMPS...SURFACES MAY DEVELOP A THIN LAYER OF ICE. WITH NRLY
WINDS EXPECTED TO REMAIN AROUND 5 KTS OR HIGHER...BELIEVE DENSE FG
IS LESS LIKELY AND WILL BE MORE A ST EVENT.

TILLY

&&

.LONG TERM...
ISSUED AT 318 AM CST SUN DEC 23 2012
(TONIGHT THROUGH SATURDAY)

SEVERAL CHANCES FOR WINTRY WEATHER IS STILL THE MAIN CONCERN FOR
THIS WEEK.

STILL APPEARS THAT THERE WILL BE A CHANCE OF LIGHT FZRA OVER THE
CENTRAL PART OF THE CWA LATE THIS EVENING AND OVERNIGHT.
GFS/NAM/ECMWF ALL DEPICT THAT THE FRONT WILL REACH THE SOUTHERN
CWA BY THIS EVENING. MID LEVEL TROUGH WILL MOVE ACROSS THE AREA
BETWEEN 06-12Z TONIGHT WITH A CORRESPONDING SURFACE LOW MOVING
ACROSS SOUTHEASTERN MO AROUND 06Z. TIME HEIGHT-CROSS SECTIONS ARE
SHOWING THAT THE BOUNDARY LAYER WILL BECOME SATURATED THIS EVENING
WITH THE DEPTH OF THE MOISTURE AS HIGH AS 7000 FT AGL OVER THE
SOUTHERN PART OF THE CWA. THE UPPER TROUGH WILL CAUSE SOME WEAK
ASCENT AS IT MOVES THROUGH...THOUGH THERE WILL BE A DEEP DRY LAYER
BETWEEN 7000-15000FT WHICH FAVORS EITHER DRIZZLE OR LIGHT RAIN.
HAVE MAINTAINED SLIGHT/LOW CHANCE POPS OVER THE SOUTHERN 2/3RDS OF
THE CWA AND EXPECT LITTLE IF ANY MEASURABLE PRECIPITATION FROM
THIS SYSTEM. SURFACE TEMPERATURES WILL COOL...PARTICULARLY WHEN
COLD AIR ADVECTION SETS IN THE WAKE OF THE LOW.

STILL APPEARS THAT PRECIPITATION CHANCES WILL BE LOW MONDAY INTO
MOST OF TUESDAY AS WEAK RIDGE MOVES OVER THE AREA IN ADVANCE OF
DEEPENING UPPER LOW OVER THE SOUTHERN HIGH PLAINS. BOTH THE
GFS/ECMWF HAVE BEEN SHOWING DECENT RUN CONTINUITY THE PAST 24
HOURS WHICH INCREASES THE FORECAST CONFIDENCE SOMEWHAT. THE ECMWF
CONTINUES TO BE SLIGHTLY FARTHER SOUTH THAN THE GFS IN MOVING THE
UPPER LOW FROM SOUTHERN PLAINS ON TUESDAY INTO OHIO VALLEY ON
WEDNESDAY. STILL EXPECT SNOW TO DEVELOP OVER THE SOUTHERN 2/3RDS
OF THE CWA ON CHRISTMAS EVENING AND EXPAND NORTHEASTWARD OVERNIGHT
BEFORE ENDING ON WEDNESDAY MORNING. GFS DEFORMATION ZONE WILL MOVE
ACROSS FAR SOUTHEASTERN MO/FAR SOUTHERN IL WITH THE ECMWF JUST
SLIGHTLY TO THE SOUTH WHICH LINES UP WITH WHERE GOREE/YOUKIN
PLACES THE AXIS OF THE HEAVIEST SNOWFALL. SLU/CIPS ANALOGS SUGGEST
THE POSSIBILITY OF HEAVIEST SNOWFALL BEING A BIT FARTHER TO THE
NORTH. HAVE MAINTAINED LIKELY POPS FOR SNOWFALL OVER THE
SOUTHEASTERN THIRD OF THE CWA WITH ACCUMULATIONS OF 1-3 INCHES
FROM FARMINGTON MO TO SALEM IL. ANY LITTLE CHANGE TO THE FORECAST
TRACK OF THE SYSTEM WILL REQUIRE AN ADJUSTMENT TO SNOWFALL
AMOUNTS.

GFS/ECMWF STILL SHOWS THAT ANOTHER TROUGH WILL MOVE ACROSS THE
MIDWEST FRIDAY NIGHT AND SATURDAY...THOUGH THEY DO DIFFER ON HOW
WELL THIS TROUGH WILL BE PHASED.  00Z RUN OF ECMWF HAS A CLOSED
UPPER LOW AND CONSEQUENTLY A SLOWER/DEEPER SURFACE LOW WITH MORE QPF
THAN THE MORE PROGRESSIVE GFS.  HAVE MAINTAINED CHANCE POPS FOR SNOW
UNTIL MODEL SOLUTIONS CAN DEVELOP BETTER CONTINUITY.

BRITT

&&

.AVIATION...
ISSUED AT 1128 AM CST SUN DEC 23 2012

CDFNT WILL REMAIN NEAR/JUST S OF KSUS/KCPS THRU THE AFTERNOON AS A
SFC LOW DEVELOPS AND APPROACHES THE REGION. MAIN CHANGES TO PREV
TAF IS TO TIMING OF ARRIVING CIGS. CONFIDENCE IS HIGHER FOR
KSUS/KCPS AS MVFR CIGS CONTINUE TO DEVELOP ACROSS SW MO. FURTHER
N AND W...CONFIDENCE IS LOWER AS GUIDANCE CONTINUES TO STRUGGLE
WITH SNOW PACK AND AVAILABLE MOISTURE. WILL TREND TAF TWD WHAT
APPEARS WILL BE A FG/ST EVENT FOR KUIN AND POSSIBLY KCOU.
OTHERWISE...APPROACHING SYSTEM WILL BRING -RA TO THE REGION. BEST
CHANCES REMAIN TO THE S OF TERMINALS AND WILL HOLD OFF MENTIONING
FOR NOW. HOWEVER...IF -RA CAN REACH FURTHER N TONIGHT...KSUS/KCPS
WILL HAVE BEST CHANCES FOR PRECIP. DEPENDING ON TIMING...CAN NOT
RULE OUT FZRA LATE TONIGHT. MUCH OF MON SHUD BE VFR AS REGION LIES
BETWEEN TWO SYSTEMS.

SPECIFICS FOR KSTL...VFR THIS AFTERNOON WITH MVFR CIGS MOVING IN
TONIGHT...POSS DROPPING TO IFR LATE TONIGHT. BELIEVE PRECIP WILL
REMAIN S OF TERMINAL...BUT CAN NOT RULE OUT A BRIEF PERIOD OF
LIGHT -RA...POSS -FZRA LATE TONIGHT. MUCH OF MON SHUD REMAIN VFR
AS SFC RIDGE BUILDS IN AHEAD OF THE NEXT SYSTEM.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 23, 4:11 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 AM CST SUN DEC 23 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 AM CST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW IS LIKELY ON TUESDAY NIGHT ACROSS SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

Nearby

Winter Storm Watches in Missouri, 2012Winter Storm Watches in Illinois, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.